Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 26, 1999, 11:06 AM CDT for Trego County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1999, 11:06 AM CDT (16:06 UTC)
- Expired
- Jul 26, 1999, 11:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 261606 FFWDDC KSC195-270400- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1106 AM CDT MON JUL 26 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WARNING FOR... TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 1100 PM CDT * AT 1058 AM CDT...COUNTY OFFICIALS INDICATE THAT THE BIG CREEK IN CENTRAL TREGO COUNTY WAS OUT OF ITS BANK FROM SOUTH OF COLLYER TO JUST WEST OF THE HIGHWAY 283 BRIDGE TO THE SOUTH OF WAKEENEY. ADDITIONALLY...MANY LOW WATER CROSSINGS OF THE BIG CREEK WERE REPORTED TO BE TOTALLY UNDER WATER. RUNOFF FROM TORRENTIAL RAINFALL UPSTREAM IN GOVE COUNTY LAST NIGHT HAD PRODUCED THIS DANGEROUS CONDITION. THE FLOODING SHOULD REACH THE HIGHWAY 283 BRIDGE SOUTH OF WAKEENEY BY NOON...THEN CONTINUE SLOWLY EASTWARD ALONG THE STREAM IN EASTERN TREGO COUNTY. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT ATTEMPT TO DRIVE ON FLOODED ROADWAYS. A FEW INCHES OF RAPIDLY RUNNING WATER CAN BE ENOUGH TO WASH A CAR AWAY TRAPPING ITS OCCUPANTS. JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:07 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 26, 5:07 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED NATIONAL WEATHER SERVICE DODGE CITY KS 358 AM CDT SUN JUL 25 1999 MAIN CHALLENGE THIS FORECAST IS ENDING TIME OF CURRENT PRECIP IN NORTHERN ZONES AND TIMING OF WEAK COLD FRONTAL PASSAGE. 08Z SFC MAP SHOWED MID 60 DEW POINTS ACROSS EASTERN TIER OF CWA VARYING TO MID 50S IN WEST. COUPLE OF OUTFLOW BOUNDARIES EVIDENT ON RADAR PROPAGATING SOUTHEASTWARD THROUGH CENTRAL PART OF CWA ATTM...DDC SHIFT NORTH AT 15MPH. BASED ON SHORT LIVED AFFECT OUTFLOW HAD AT GCK...DO NOT EXPECT NORTH WINDS TO LAST VERY LONG. 26/00Z MODEL COMPARISON SHOWED ETA INITIALIZED THE BEST...FOLLOWED BY AVN AND THEN NGM. ONLY FLY IN THE OINTMENT IS ETA WAS TOO DEEP WITH SFC LOW IN WESTERN KANSAS AT 26/00Z. CURRENT SHORT WAVE KICKING OFF PRECIP AND CAUSING SOME FLOODING PROBLEMS IN GOVE CO WILL CONTINUE TO MOVE EAST AND THEN SOUTHEAST. PLENTY OF LOW LEVEL MOISTURE TO TAP AND ABUNDANT MOISTURE SURE TO BE LEFT FOR TONIGHT WHEN NEXT SHORT WAVE CATCHES UP WITH SOUTHWARD MOVING FRONT. EXPECT A MCS-LIKE EVENT TONIGHT. ATTM...THINK THIS WILL FORM IN NORTHWEST KANSAS AND MOVE SOUTHEASTWARD ACROSS NORTHEAST AND EAST SECTIONS OF CWA. WILL PUT IN HEAVY RAIN POSSIBLE WORDING IN MOST LOCATIONS...AS SUNDAY EVENING EVENTS SHOWED. TEMPS WILL BE TRICKY THIS GO ROUND. CLOUDS AND TIMING OF FRONTAL PASSAGE COULD REALLY DIVIDE CWA FROM NW TO SE AS FAR AS HIGHS TODAY GO. WILL GO WITH 89 IN SCOTT CITY AREA...AND NEAR 101 AT P28. COLD/COOL FRONT SHOULD BUMP TEMPS DOWN FEW DEGREES FOR TUESDAY...THEN BACK INTO THE OVEN FOR EXTENDED. THINK THE PRECIP WILL END DURING MORNING ON TUESDAY...BUT WILL KEEP 20-30 POPS GOING IN CASE TIMING IS OFF. THE PERSISTENT HIGH PRESSURE ALOFT IS SHOWING LITTLE WEAKENING...ONLY SLIGHT DIPS AND WRINKLES AS SHORT WAVES CROSS ANTICYCLONICALLY AROUND THE RIDGE. EXTENDED DISCUSSION... LITTLE CHANGE IN THE OVERALL PATTERN THROUGH MID WEEK. UPPER RIDGE IN PLACE AND HOT...MOIST AIR REMAINING OVER AREA. CURRENT EXTENDED LOOKS GOOD SO NO CHANGES PLANNED THIS MORNING. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 096/069 092/070 099 443 GCK 094/066 089/069 098 342 EHA 095/065 089/069 098 342 LBL 097/070 093/071 099 443 HYS 090/064 085/070 098 563 P28 101/073 095/074 100 253 .DDC...NONE. BURKE
In the hours before
Special weather statement, Jul 26, 5:45 AM CDT, 5 hours 21 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 545 AM CDT MON JUL 26 1999 SPOTTERS WILL NOT LIKELY BE NEEDED TODAY OR TONIGHT. AS A WEAK COLD FRONT SLOWLY PUSHES SOUTHEAST THROUGH THE AREA TODAY...SHOWERS AND THUNDERSTORMS WILL BE TRIGGERED. ABUNDANT MOISTURE IN THE LOWER ATMOSPHERE WILL RESULT IN A FEW STORMS PRODUCING TORRENTIAL DOWNPOURS. HOWEVER...THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN RELATIVELY WARM...INHIBITING ANY SEVERE THUNDERSTORMS. ADDITIONALLY...THE AREA SOUTHEAST OF A LINE FROM LIBERAL TO MEADE TO GREENSBURG TO ST JOHN WILL BE HOT AND HUMID AGAIN THIS AFTERNOON. HEAT INDICES WILL CLIMB& TO THE 100 TO 105 RANGE BY 2 PM. WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ BURKE
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.